What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 17, 10:35 AM CST, 2 hours 43 minutes earlier.
Area forecast discussion, Jun 17, 10:35 AM CST, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
1135 AM CDT Tue Jun 17 2025
...New AVIATION...
.NEAR TERM...
(Rest of Today and Tonight)
Issued at 902 AM CDT Tue Jun 17 2025
A deep layer shortwave was pushing east through the lower MS
Valley this morning. This was coincident with PWs of 1.75-2.0
inches, ample MUCAPE and increasing southwesterly 850 mb flow of
30-35kt. As low clouds tend to scatter this morning, daytime
heating will increase substantially and allow SBCAPEs to climb
into the 2-3k J/Kg range. Deep layer bulk shear values will remain
below 30kt, but with low level flow increasing and moderate CAPE,
expect storms to produce gusty winds of 30-40kt rather easily.
With the high level PWs, heavy downpours will occur and brief
excessive rain could occur resulting in ponding and minor
flooding. The shortwave will lift rapidly northeast later this
afternoon, with QG forcing becoming diminished. Expect a drop off
on convection with loss of heating this evening. The clouds and
early onset thunderstorms should keep afternoon highs in the lower
to middle 80s. Overnight lows will be in the upper 60s to lower
70s.
&&
.SHORT TERM...
(Wednesday through Friday)
Issued at 902 AM CDT Tue Jun 17 2025
A lingering ribbon of vorticity and convergence trailing back
behind the shortwave may continue to bring thunderstorms to the
area into early Wednesday, particularly in our eastern counties.
This should trail off by midday to mid afternoon. Deep low level
southwest flow will persist through Thursday, keeping high
amounts of moisture and warm air in the region. A weakening cold
front will drop southeast Thursday morning bringing a large scale
linear MCS from KY through TN, northwest AL then west into AR.
This MCS will sag south through the TN valley Thursday morning
into midday. Gusty to damaging winds and heavy rain will be the
primary hazards with this MCS. The outflow boundary will shift
south as the shortwave trough shifts southeast. The actual cold
front washes out with high pressure ridging building into the
southeast and central Appalachians. A few residual showers and
thunderstorms at the tail end of the outflow boundary arching
northwest through AL into MS and west TN could slip into our
north AL counties Friday, but at this point the chances appear to
be low. High temperatures on Friday will bump back up into the
upper 80s to around 90.
&&
.LONG TERM...
(Thursday night through Monday)
Issued at 1049 PM CDT Mon Jun 16 2025
After the frontal passage Thursday night, dry air filters in from
the northwest. A ridge of high pressure is forecast to build in
from the west this weekend, allowing a warming trend through the
weekend into early next week. Daily high temperatures are forecast
to warm into the low to mid 90s by Sunday and Monday with heat
indices near 100-105 degrees. If trends continue on the track they
are on, heat products may be considered if heat indices are
forecast to exceed 105 degrees. Overnight lows are forecast to
drop into the low to mid 70s, which will not provide much relief
from heat. Along with the heat concern, daily thunderstorm
chances (30% or less) continue- peaking during the afternoon
hours. However, heat will be the primary concern heading into the
weekend into early next week. Those without effective cooling
and/or adequate hydration will likely be affected in addition to
heat sensitive industries and infrastructure.
&&
.AVIATION...
(18Z TAFS)
Issued at 1135 AM CDT Tue Jun 17 2025
Ceilings should rise to or above 030agl (VFR). Scattered to
numerous SHRA and TSRA will prevail through 21-23Z before shifting
northeast and diminishing. Have included TEMPO groups at both
KHSV and KMSL for this. Lower ceilings of 010-015agl (MVFR) will
develop by 06Z, slowly lifting to ~020agl by 14Z.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...None.
TN...None.
&&
NEAR TERM...17
SHORT TERM....17
LONG TERM....HC
AVIATION...17
In the hours before
Special weather statement, Jun 17, 11:31 AM CST, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Huntsville AL
1231 PM CDT Tue Jun 17 2025
ALZ016-171815-
Cullman AL-
1231 PM CDT Tue Jun 17 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL CULLMAN COUNTY THROUGH
115 PM CDT...
At 1230 PM CDT, Doppler radar was tracking a strong thunderstorm near
Smith Dam, or 10 miles north of Sumiton, moving northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cullman, Hanceville, Good Hope, Dodge City, Vinemont, Garden City,
Colony, Phelan, Walter, and Wilburn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3389 8701 3390 8709 3395 8711 3428 8683
3412 8660 3412 8663 3409 8666 3408 8670
3405 8668 3406 8671 3403 8670 3395 8679
3396 8682 3393 8686 3394 8688 3392 8689
3391 8692 3387 8693 3386 8699
TIME...MOT...LOC 1730Z 236DEG 18KT 3391 8704
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
26Special weather statement, Jun 17, 11:55 AM CST, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Huntsville AL
1255 PM CDT Tue Jun 17 2025
ALZ005>007-171845-
Madison AL-Morgan AL-Limestone AL-
1255 PM CDT Tue Jun 17 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN MADISON...
SOUTHEASTERN LIMESTONE AND NORTHWESTERN MORGAN COUNTIES THROUGH 145
PM CDT...
At 1254 PM CDT, Doppler radar was tracking strong thunderstorms near
Hartselle, moving northeast at 25 mph.
HAZARD...Wind gusts in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Huntsville, Decatur, Madison, Hartselle, Redstone Arsenal,
Priceville, Falkville, Triana, Marshall Space Flight Center, and
University Of Alabama In Huntsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3441 8711 3449 8711 3488 8673 3468 8645
3433 8702
TIME...MOT...LOC 1754Z 230DEG 20KT 3449 8698
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
26Special weather statement, Jun 17, 12:34 PM CST, 44 minutes before
Special Weather Statement
National Weather Service Huntsville AL
134 PM CDT Tue Jun 17 2025
ALZ006-009-TNZ096-171915-
Madison AL-Jackson AL-Lincoln TN-
134 PM CDT Tue Jun 17 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN JACKSON...CENTRAL
MADISON AND SOUTHEASTERN LINCOLN COUNTIES THROUGH 215 PM CDT...
At 134 PM CDT, Doppler radar was tracking a strong thunderstorm over
University Of Alabama In Huntsville, or near Huntsville, moving
northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Huntsville, Madison, Moores Mill, Redstone Arsenal, Meridianville,
Hazel Green, Alabama A And M University, Marshall Space Flight
Center, University Of Alabama In Huntsville, and New Market.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3505 8631 3503 8632 3499 8632 3499 8625
3487 8612 3459 8666 3471 8679 3473 8679
3511 8638
TIME...MOT...LOC 1834Z 230DEG 27KT 3470 8666
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
AMPSpecial weather statement, Jun 17, 12:37 PM CST, 41 minutes before
Special Weather Statement
National Weather Service Huntsville AL
137 PM CDT Tue Jun 17 2025
TNZ076-096-171900-
Moore TN-Lincoln TN-
137 PM CDT Tue Jun 17 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN MOORE AND NORTHEASTERN
LINCOLN COUNTIES THROUGH 200 PM CDT...
At 137 PM CDT, Doppler radar was tracking a strong thunderstorm near
Petersburg, or 9 miles north of Fayetteville, moving northeast at 25
mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lynchburg, Belleville, Chestnut Ridge, and Booneville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3541 8625 3539 8628 3538 8625 3537 8627
3535 8624 3534 8627 3532 8625 3522 8659
3531 8663 3537 8657 3535 8654 3536 8649
3533 8646 3532 8642 3535 8641 3536 8633
3541 8629
TIME...MOT...LOC 1837Z 234DEG 21KT 3529 8656
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 17, 12:59 PM CST, 19 minutes before
Special Weather Statement
National Weather Service Huntsville AL
159 PM CDT Tue Jun 17 2025
ALZ006>009-171945-
Marshall AL-Madison AL-Morgan AL-Jackson AL-
159 PM CDT Tue Jun 17 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN MARSHALL...SOUTHWESTERN
JACKSON...SOUTHEASTERN MADISON AND SOUTHEASTERN MORGAN COUNTIES
THROUGH 245 PM CDT...
At 159 PM CDT, Doppler radar was tracking a strong thunderstorm over
Arab, moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Scottsboro, Guntersville, Arab, Owens Cross Roads, Grant, Gurley,
Woodville, Morgan City, Paint Rock, and Union Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3429 8646 3429 8648 3430 8648 3430 8656
3435 8665 3479 8636 3460 8604 3428 8646
TIME...MOT...LOC 1859Z 216DEG 30KT 3437 8651
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
26Special weather statement, Jun 17, 1:18 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Huntsville AL
218 PM CDT Tue Jun 17 2025
ALZ006-008>010-172000-
Marshall AL-Madison AL-DeKalb AL-Jackson AL-
218 PM CDT Tue Jun 17 2025
...STRONG THUNDERSTORMS WILL IMPACT MARSHALL...WESTERN JACKSON...
SOUTHEASTERN MADISON AND DEKALB COUNTIES THROUGH 300 PM CDT...
At 218 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Morgan City to near Guntersville to near
Boaz. Movement was northeast at 30 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Southern Huntsville, Albertville, Scottsboro, Fort Payne, Boaz,
Guntersville, Rainsville, Henagar, Crossville, and Sylvania.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3436 8566 3426 8577 3426 8581 3424 8581
3424 8584 3420 8585 3420 8611 3419 8611
3418 8619 3413 8626 3426 8634 3447 8657
3454 8655 3457 8656 3490 8621 3469 8581
3437 8563
TIME...MOT...LOC 1918Z 226DEG 28KT 3452 8652 3432 8630 3418 8621
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AMPNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1281679, 1281680, 1281681, 1281682, 1281683, 1281684, 1281685, 1281686, 1281687, 1284656, 1281688, 1281689, 1284620.